Alert archive / Illinois / Special Weather Statements in 2025
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jul 20, 2025, 5:21 AM CDT for Stark County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2025, 5:21 AM CDT (10:21 UTC)
- Expired
- Jul 20, 2025, 5:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Lincoln, IL
- Hail
- 0.00 in
- Wind
- 50
County Stark County, IL
The radar
The Quad Cities radar (KDVN), 85 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 783 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
809
WWUS83 KILX 201021
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
521 AM CDT Sun Jul 20 2025
ILZ027>030-201045-
Marshall-Peoria-Knox-Stark-
521 AM CDT Sun Jul 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MARSHALL...STARK...
NORTHEASTERN KNOX AND NORTHWESTERN PEORIA COUNTIES THROUGH 545 AM
CDT...
At 521 AM CDT, Doppler radar was tracking a strong thunderstorm near
Elmore, or near Toulon, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wyoming, Toulon, Princeville, Dunlap, Williamsfield, Altona,
Victoria, La Fayette, Camp Grove, Edelstein, Laura, Elmore,
Castleton, West Jersey, Duncan, Monica, and Lawn Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4100 9020 4113 9018 4111 8953 4079 8968
TIME...MOT...LOC 1021Z 287DEG 18KT 4102 8995
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
37What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 2:05 AM CDT, 3 hours 16 minutes earlier. Its key messages:
- Periods of thunderstorms this morning and especially this evening into tonight will be capable of generating intense rainfall leading to flash flooding. There is a level 3 of 4 (moderate) risk for excessive rainfall for much of central IL, centered near I-72. A Flash Flood Watch is also in effect.
- These storms may also produce severe weather, mainly from damaging winds, though there is a nonzero chance of large hail and tornadoes as well. There is a level 2 of 5 (slight) risk.
- A heat wave will impact the region beginning Tuesday, with the worst conditions Wednesday and Thursday. Both days, there is a 40-60% chance heat indices surpass 110 degrees.
Area forecast discussion, Jul 20, 2:05 AM CDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 205 AM CDT Sun Jul 20 2025 .KEY MESSAGES... - Periods of thunderstorms this morning and especially this evening into tonight will be capable of generating intense rainfall leading to flash flooding. There is a level 3 of 4 (moderate) risk for excessive rainfall for much of central IL, centered near I-72. A Flash Flood Watch is also in effect. - These storms may also produce severe weather, mainly from damaging winds, though there is a nonzero chance of large hail and tornadoes as well. There is a level 2 of 5 (slight) risk. - A heat wave will impact the region beginning Tuesday, with the worst conditions Wednesday and Thursday. Both days, there is a 40-60% chance heat indices surpass 110 degrees. && .DISCUSSION... Issued at 202 AM CDT Sun Jul 20 2025 ***** HEAVY THUNDERSTORMS THIS MORNING ***** MRMS regional radar mosaic shows several clusters of thunderstorms scattered across Iowa, Nebraska, northern Kansas, and northern Missouri at 2am. Though there are considerable differences in specifics of where, when, and how strong this activity will be by the time it reaches us, the 00z CAMs generally suggest these areas of storms will drift towards us throughout the morning. Given the deep moisture in place across the region (PWATs 2-2.3 inches), and strong southwesterly moisture transport feeding into these storms, it seems they'll produce heavy rain, though thankfully the greatest overlap in the 00z CAMs in location of heaviest rainfall is near the I-74 corridor this morning - an area that missed out on much of yesterday's rain. Nonetheless, with individual CAMs spitting out isolated amounts over 2 inches (most of which falling in around an hour) - reflected in the HREF's LPMM - we feel there may be some localized hydrological issues in urbanized areas. In addition, we could see there being some gusty to locally damaging winds accompanying the strongest storms, particularly if a linear segment materializes. SPC has much of the area outlooked in a level 2 of 5 (slight) risk. ***** HEAVY RAIN, FLOODING RISK, TONIGHT ***** Along the remnant ouflow boundary from this morning's storms, strong moisture transport (200-300 gm/kg/s, if you believe the 00z NAM) in an already extremely moist airmass characterized by a deep warm cloud layer of 13-14 kft will foster development of efficient rain- producing storms by late evening-early overnight period. While Corfidi upshear vectors are running ~ 16-23 kt in forecast soundings, which is a little higher than what would be considered conceptually ideal (i.e., <15kt)for slow-stationary storm motions in backbuilding storms, we cannot ignore the signal for pockets of very high precip amounts in the 00z CAMs given the extremely moist environment. Dictated by mesoscale factors not yet apparent in our observations (and forecast very differently by each highres model) uncertainty is high in the location and magnitude of heaviest rainfall and whether it may impact infrastructure. However, each 00z HREF member has pockets of over 4 inches of rain, and a couple members have bullseyes of 8+ inches, in some portion of our CWA south of the I-74 corridor where some locations saw over 3 inches of rainfall yesterday; consequently, WPC has placed the area in a level 3 of 4 (moderate) risk for excessive rainfall and we felt that there's enough potential for significant flooding impacts to pull the trigger on a Flood Watch for our entire area. Stay tuned to the forecast for updates, have multiple ways to receive warnings, and remember to never attempt driving through a flooded roadway. ***** HUMID, INCREASINGLY HOT TOWARD MIDWEEK ***** An upper level ridge will slowly shift into the region towards the middle of the work week, with heat indices increasing Tuesday and peaking Wednesday into at least Thursday. While guidance shows more and more of a signal for at least slight (20%) chances for diurnally driven convection, subsidence under the ridge's influence should be sufficient to delay convective initiation (and limit general coverage) long enough each day that temperatures have the opportunity to warm into at least the low 90s, with ET from well- watered crops surging dewpoints into the 78-82 degree range. This will result in heat indices in the 105-115 degree range. As heat is the number 1 weather cause of death in the U.S., we'd like to continue encouraging folks to plan any outdoor activities outside the hottest portion of the day (11am-7pm), and even consider canceling them/moving them indoors. For those who do end up outside in the heat, stay hydrated, take breaks in the shade (or better yet, AC), and remain vigilant for any signs of heat illness in yourself and others. Model spread remains vast and hence uncertainty high in the duration of this heat, though promising signs of the ridge shifting east or at least weakening slightly as a shortwave trough approaches from the northwest do appear this weekend. Bumgardner && .AVIATION... (For the 06z TAFs through 06z Sunday Night) Issued at 1236 AM CDT Sun Jul 20 2025 Multiple rounds of showers and thunderstorms in the vicinity of a slow moving frontal zone across central IL can be expected through the upcoming 24 hours. The first thunderstorms look to develop near the I-74 corridor in west central IL spreading southeastward through the early morning. The highest thunderstorm chances look to migrate southward late in the forecast period, closer to the I-72 corridor. The first few to several hours will be generally VFR, however any time after that, MVFR or worse conditions will be possible. Winds will be generally light and variable through the period. 37 && .ILX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Monday morning for ILZ027>031-036>038- 040>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Jul 19, 3:09 PM CDT, 14 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 309 PM CDT Sat Jul 19 2025 ILZ027>031-036>038-201100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- 309 PM CDT Sat Jul 19 2025 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. A few thunderstorms are possible this evening, but are more likely after midnight. While the severe weather threat is low, very heavy rain may cause localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Periods of thunderstorms will continue through Monday. A few storms could be severe on Sunday, but the main concern will be with heavy rainfall causing localized flooding. Oppressive heat will build across the region starting Tuesday afternoon, and will persist through the rest of the work week. Heat indices are expected to peak in the 105 to 115 degree range on Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ040>057-061-201100- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard- Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar- Shelby- 309 PM CDT Sat Jul 19 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Tonight. A few thunderstorms are possible after midnight, mainly north of I-72 and Danville. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Periods of thunderstorms will continue through Monday. A few storms could be severe on Sunday, but the main concern will be with heavy rainfall causing localized flooding, especially Sunday night. Oppressive heat will build across the region starting Tuesday afternoon, and will persist through the rest of the work week. Heat indices are expected to peak in the 105 to 115 degree range on Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ062-063-066>068-071>073-201100- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 309 PM CDT Sat Jul 19 2025 This Hazardous Weather Outlook is for southeast Illinois. .DAY ONE...Tonight. Areas of flooding will linger into early evening, mainly along highway 50. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few thunderstorms are possible during the day on Sunday, but are more likely Sunday night and Monday. A few storms may be strong to severe. Areas of heavy rain may cause additional flash flooding. Oppressive heat will build across the region starting Tuesday afternoon, and will persist through the rest of the work week. Heat indices are expected to peak in the 105 to 115 degree range on Wednesday and Thursday. Flooding on the Little Wabash River near Clay City will continue into early Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Geelhart
In the hours before
Special weather statement, Jul 20, 5:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
521 AM CDT Sun Jul 20 2025
ILZ027>030-201045-
Marshall-Peoria-Knox-Stark-
521 AM CDT Sun Jul 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MARSHALL...STARK...
NORTHEASTERN KNOX AND NORTHWESTERN PEORIA COUNTIES THROUGH 545 AM
CDT...
At 521 AM CDT, Doppler radar was tracking a strong thunderstorm near
Elmore, or near Toulon, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wyoming, Toulon, Princeville, Dunlap, Williamsfield, Altona,
Victoria, La Fayette, Camp Grove, Edelstein, Laura, Elmore,
Castleton, West Jersey, Duncan, Monica, and Lawn Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4100 9020 4113 9018 4111 8953 4079 8968
TIME...MOT...LOC 1021Z 287DEG 18KT 4102 8995
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
37The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 1:45 AM CDT | Flood Watch | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 30 hr |
| Jul 20, 5:53 AM CDT | Special Weather Statement | ILX | Marshall, Woodford | 22 min |
| Jul 20, 6:18 AM CDT | Special Weather Statement | ILX | Woodford | 27 min |
| Jul 20, 6:47 AM CDT | Special Weather Statement | ILX | McLean | 13 min |
| Jul 20, 7:11 AM CDT | Special Weather Statement | ILX | Ford | 19 min |
| Jul 20, 4:39 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Moultrie, Shelby | 66 min |
| Jul 20, 5:00 PM CDT | Tornado Warning | ILX | Shelby | 15 min |
| Jul 20, 5:40 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 50 min |
| Jul 20, 5:46 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Jasper, Shelby | 29 min |
| Jul 20, 5:49 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland | 26 min |
| Jul 20, 5:52 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 23 min |
| Jul 20, 6:14 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Jasper | 61 min |
| Jul 20, 6:40 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 35 min |
| Jul 20, 6:41 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 21 min |
| Jul 20, 6:52 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 23 min |
| Jul 20, 6:57 PM CDT | Tornado Warning | ILX | Effingham, Shelby | 16 min |
Nearby
Special Weather Statements in Illinois, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.